November 6, 2014 at 1:37 pm #373546A FriendParticipant
@A Friend wrote:
These links may or may not be helpful re: Relafen and prolonged use and heart problems, but a search found them:
Relafen can increase your risk of life-threatening heart or circulation problems, including heart attack or stroke. This risk will increase the longer you use Relafen…
Seek emergency medical help if you have symptoms of heart or circulation problems, such as chest pain, weakness, shortness of breath, slurred speech, or problems with vision or balance.
As I mentioned earlier, that is a standard warning that is currently being used for all NSAIDs.
Here is the warning for ibuprofen:
“People who take nonsteroidal anti-inflammatory drugs (NSAIDs) (other than aspirin) such as ibuprofen may have a higher risk of having a heart attack or a stroke than people who do not take these medications. These events may happen without warning and may cause death. This risk may be higher for people who take NSAIDs for a long time. Tell your doctor if you or anyone in your family has or has ever had heart disease, a heart attack, or a stroke; if you smoke;and if you have or have ever had high cholesterol, high blood pressure, or diabetes. Get emergency medical help right away if you experience any of the following symptoms: chest pain, shortness of breath, weakness in one part or side of the body, or slurred speech.”
Source: Ibuprofen: MedlinePlus Drug Information
As far as I know, there is no evidence that nabumetone has a higher risk of cardiovascular adverse events than other NSAIDs. I plan to post more information on this topic later, after I have completed my research.
Phil, I think your point is so “right” …for most of us. Some of the over the counter drugs, RX drugs, and the treatment plan the first rhematologist I saw wanted me to take, I fortunately had already read about the untold consequences of. After getting the testing diagnosis, I left that office and soon made the appointment to travel many miles to see Dr. S. I was able to choose more wisely from Dr. Brown’s and Dr. S’s recommendations of treatment drugs… and managed to educate myself a bit on possible problems from the OTC products.
However, I apparently have been lucky not to need very often my choice of ibuprofen (or similar med), and it has always seemed to have been an immediate help. Those of us who “need” to take these type meds frequently, do really “need” to be even more careful and monitor any reactions, and not do damage to the gastro lining, a great ally of ours in getting well.
Thanks for zeroing in on this, for “newbies” especially usually have so much going on that they need to address and be wary of.
AFNovember 8, 2014 at 12:13 am #373547MLTelferParticipant
Of all medications, my son had the worst reaction to this one. Didn’t feel well and couldn’t get out of bed. Everybody reacts to drugs differently of course.
You must be logged in to reply to this topic.